ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

On the orbits in the Lie algebras of some (pseudo) orthogonal groups.

Mukunda, N and Simon, R and Sudarshan, ECG (1988) On the orbits in the Lie algebras of some (pseudo) orthogonal groups. In: Indian Journal of Pure and Applied Mathematics, 19 (1). pp. 91-124.

[img] PDF
On_the_orbits.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy


The authors give a complete classification of the orbits in the Lie algebras of the real orthogonal and pseudo orthogonal groups of low dimension. The classification is carried out by using elementary geometrical methods, exhibiting the relevance of the results for a lower-dimensional group in obtaining the results for a higher-dimensional one. For each orbit the values of the algebraic invariants are calculated. For the orthogonal groups the orbit structure is relatively simple. For the Lorentz and the de Sitter pseudo-orthogonal groups it becomes progressively more complex. The orbits are classified and tabulated in a form that makes them easy for applications.

Item Type: Journal Article
Publication: Indian Journal of Pure and Applied Mathematics
Publisher: Indian National Science Academy
Additional Information: Copyright of this article belongs to Indian National Science Academy.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies (Ceased to exist at the end of 2003)
Date Deposited: 21 Jul 2004
Last Modified: 10 Jan 2012 06:02
URI: http://eprints.iisc.ac.in/id/eprint/972

Actions (login required)

View Item View Item